Shape Preservation of the Stationary 4-Point Quaternary Subdivision Schemes

Khurram Pervez


In this paper, the shape preserving properties of the stationary 4-point quaternary approximating and interpolating subdivision schemes of Ko [9] are fully investigated. We will analyzed what conditions should be introduced on the initial control points so that the limit curve achieved by the subdivision schemes presented in [9] are both monotonicity and convexity preserving. Conclusively the whole discussion is followed by examples.


Quaternary; Approximating; Interpolating; Monotonicity; Convexity

Full Text:



G. Akram, K. Bibi, K. Rehan and S.S. Siddiqi, Shape preservation of 4-point interpolating nonstationary subdivision scheme, Journal of Computational and Applied Mathematics 319 (2017), 480 – 492, DOI: 10.1016/

S. Amat, R. Donat and J.C. Trillo, Proving convexity preserving properties of interpolatory subdivision schemes through reconstruction operators, Applied Mathematics and Computation 219 (2013), 7413 – 7421, DOI: 10.1016/j.amc.2013.01.024.

P. Ashraf and G. Mustafa, A generalized non-stationary 4-point b-ary approximating scheme, British Journal of Mathematics & Computer Science 4 (2014), 104, DOI: 10.9734/bjmcs/2014/4120.

C. Beccari, G. Casciola and L. Romani, An interpolating 4-point C2 ternary non-stationary subdivision scheme with tension control, Computer Aided Geometric Design 24 (2007), 210 – 219, DOI: 10.1016/j.cagd.2007.02.001.

Z. Cai, Convexity preservation of the interpolating four-point C2 ternary stationary subdivision scheme, Computer Aided Geometric Design 26 (2009), 560 – 565, DOI: 10.1016/j.cagd.2009.02.004.

F. Dyn, F. Kuijt, D. Levin and R. van Damme, Convexity preservation of the four-point interpolatory subdivision scheme, Computer Aided Geometric Design 16 (1999), 789 – 792, DOI: 10.1016/s0167- 8396(99)00019-9.

N. Dyn, D. Levin and J.A. Gregory, A 4-point interpolatory subdivision scheme for curve design, Computer Aided Geometric Design 4 (1987), 257 – 268, DOI: 10.1016/0167-8396(87)90001-x.

M.F. Hassan, I. Ivrissimitzis, N.A. Dodgson and M.A. Sabin, An interpolating 4-point C2 ternary stationary subdivision scheme, Computer Aided Geometric Design 19 (2002), 1 – 18, DOI: 10.1016/s0167-8396(01)00084-x.

K.-P. Ko, Quatnary approximating 4-point subdivision scheme, Journal of the Korea Society for Industrial and Applied Mathematics 13 (2009), 307 – 314,

G. Mustafa and P. Ashraf, A new 6-point ternary interpolating subdivision scheme, Journal of Information and Computing Science 5 (2010), 199 – 210.

S.S. Siddiqi and T. Noreen, Convexity preservation of six point C2 interpolating subdivision scheme, Applied Mathematics and Computation 265 (2015), 936 – 944, DOI: 10.1016/j.amc.2015.04.024.

J. Tan, B. Wang and J. Shi, A five-point subdivision scheme with two parameters and a four-point shape-preserving scheme, Mathematical and Computational Applications 22 (2017), 22, DOI: 10.3390/mca22010022.

J. Tan, Y. Yao, H. Cao and L. Zhang, Convexity preservation of five-point binary subdivision scheme with a parameter, Applied Mathematics and Computation 245 (2014), 279 – 288, DOI: 10.1016/j.amc.2014.07.071.

C. Zhijie, Four-point scheme and convex-preserving algorithm, Journal of Computer Aided Design & Computer Graphics 6(1) (1994), 33 – 36 (in Chinese), CJFDTOTAL-JSJF401.005.htm.



  • There are currently no refbacks.

eISSN 0975-8607; pISSN 0976-5905